Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taken meningitis vaccine, any side effects?

Because of recent events in the news I got a meningitis vaccine today. I last got one 13 years ago when I was 18 and headed to college--MPSV4. The shot I got today was MCV4, produced after 2005.

Question(s): Did this shot create some additional immunity? Did it increase my chance of contracting a neurological side effect such as Guillain–Barré syndrome? Would it cause some slight arm throbbing in the forearm/below the location of the shot?

Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hi and thanks for the query,
The meningitis vaccine you take certainly created some degree of immunity, against the commonest germ that causes bacteria in adults. However, it does not exclude the fact you could still get meningitis from other strains of bacteria. The frequency of getting meningitis also depends on the individual s immune system. Lack of a chronic disease that reduces body s immunity renders possibility of infectious meningitis lower.
Guillain Barre syndrome is a rare condition, seen in less than 1/100.000 population, and is generally associated to gastrointestinal infections due to some bacteria like Campylobacter jejuni. This ascending neurologic disease has been described with some vaccines, but in this case, your possibility of getting this syndrome is exceptionally very very low. However, you can watch out for signs like weakness of tingling at the levels of the limbs, in case you experience any of these, do not hesitate to contact your primary care physician.
The pain or swelling after a vaccine shot might take up to a few days to get back to normal depending on the individual in question. More severe symptoms might be observed in some people.In this case, analgesics to reduce pain or fever if presence, in addition to Non steroidal anti inflammatory drugs are usually sufficient.
thanks and best regards,
Luchuo, MD.
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor